MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BLADE,3.5MM ELITE FULL RADIUS; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BLADE,3.5MM ELITE FULL RADIUS; SAW, POWERED, AND ACCESSORIES
Model Number 7210751
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/22/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that some small metal fragments were nudged off the top inner part of the shaver blade.It is unknown if all the pieces were removed from the patient, however, this does not represent any serious injury to the patient.
 
Additional Manufacturer Narrative
One 3.5 mm full radius blade was received for evaluation.Functional inspection confirmed the inner blade rotated freely within the outer blade, no friction was felt in the unloaded condition.Visual assessment showed a surface abrasion on the inner distal tip.One of the edgeform teeth of the inner blade showed slight damage.The outer blades edge form has corresponding damage.All indications point to the inner blade edge form/teeth contacting the outer blade edge form use.

Brand Name
BLADE,3.5MM ELITE FULL RADIUS
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7632574
Report Number1219602-2018-00793
Device Sequence Number13927860
Product Code HAB
UDI-Device Identifier03596010532596
UDI-Public(01)03596010532596(17)210601(10)50603951
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2021
Device Model Number7210751
Device Catalogue Number7210751
Device Lot Number50603951
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2018
Initial Date Received by Manufacturer 05/28/2018
Supplement Date Received by Manufacturer07/13/2018
Initial Report FDA Received Date06/23/2018
Supplement Report FDA Received Date07/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1